MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0263
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead exhibited high out of range pacing impedance greater than 2,000 ohms.Fluoroscopy did show good lead placement despite the impedance.It was reported that the lead was tested on a pacing system analyzer (psa) after initial placement, and pacing impedance measurements were noted to be within normal limits.Upon connection of the lead to the implanted device, out of range measurements greater than 2,000 ohms were observed.The lead was then disconnected from the device and again tested on the psa.Measurements on the psa were then also greater than 2,000 ohms.The lead was attempted, but not implanted.Another lead was successfully implanted.No adverse patient effects were reported.The product has been received for analysis.This report will be updated upon completion of analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.Testing was completed to assess lead electrical performance and inner/outer insulation integrity.Measurements throughout these tests were within normal limits.Laboratory testing was unable to reproduce the reported clinical observations and detailed analysis did not reveal any abnormalities.Laboratory analysis did not identify any lead characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that this right ventricular (rv) defibrillation lead exhibited high out of range pacing impedance greater than 2,000 ohms.Fluoroscopy did show good lead placement despite the impedance.It was reported that the lead was tested on a pacing system analyzer (psa) after initial placement, and pacing impedance measurements were noted to be within normal limits.Upon connection of the lead to the implanted device, out of range measurements greater than 2,000 ohms were observed.The lead was then disconnected from the device and again tested on the psa.Measurements on the psa were then also greater than 2,000 ohms.The lead was attempted, but not implanted.Another lead was successfully implanted.No adverse patient effects were reported.The product is not expected to be returned for analysis.

Brand Name
ENDOTAK RELIANCE
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key13377141
Report Number2124215-2022-01605
Device Sequence Number5235856
Product Code NVY
UDI-Device Identifier00802526601835
UDI-Public00802526601835
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/11/2023
Device Model Number0263
Device Catalogue Number0263
Device Lot Number100389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale